Indiana, 2016Flood in Indiana, August 1, 2016
August 1, 2016 · NWS ILN · 1 event in 1 county or zone
A cluster of thunderstorms driven by an upper level disturbance, tracked across the region and produced a period of heavy rain and some flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms driven by an upper level disturbance, tracked across the region and produced a period of heavy rain and some flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 1, 8:40 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 1, 8:40 AM EST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
940 AM EDT MON AUG 1 2016
.SYNOPSIS...
A weak upper level disturbance will result in a slight chance of
thunderstorms this afternoon along and south of the Ohio River.
Another upper level disturbance will bring a better chance of
thunderstorms to the entire region Wednesday into Thursday. Highs
will be in the mid to upper 80s through mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated forecast to account for persistent small cluster of
rain/storms progressing steadily across scntl Indiana with no real
signs of weakening or slowing down. Regional radar mosaics
indicate some semblance of larger scale circulation /MCV/ driving
this feature and this should spread across northern KY and along
the Ohio River later this morning into the afternoon. Recent runs
of HRRR-EXP and operational HRRR...as well as various
parameterized guidance also showing potential for diurnally forced
shra/tsra developing ~17Z across a good portion of the ILN CWA and
continuing thru the afternoon. This is corroborated by rather high
SREF pops /01.03Z run/ and fits forcing signals seen by low
amplitude shortwave trough dropping through the lower Ohio Valley
accompanied by some weak right entrance region forcing in a weak
jet streak crossing Ohio this afternoon. Some semblance of a weak
bifurcated branch of the low level feeding this forcing signal
with modest moisture transport. Increased rain chances most areas
today...most notably in northern KY. Temps dropped just a bit with
thicker cirrus spreading toward the area.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
Suppose a few showers or thunderstorms could linger into early
evening across our far southeast but as we lose the diurnal
enhancement, expect dry conditions overnight tonight. We will then
remain in a northwest flow pattern aloft through mid week. Tuesday
looks to be dry as the models have pretty much backed off on any
short wave energy dropping down into our area through the
afternoon. However, there is still quite a bit of uncertainty
among the models in regard to short wave energy/possible MCS
feature dropping down into our area later Tuesday night into
Wednesday. Given the uncertainty, will just allow for some slight
chance pops to work into the northwest late Tuesday night and
then just keep some chance pops for the entire area through the
day on Wednesday.
Highs both Tuesday and Wednesday will be in the mid to upper 80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Thursday is looking like it will be a pop-up convection day.
The region will be warm sectored and CAPES will be a few thousand
J/kg. Temperatures will warm to around 90 for highs on Thursday.
On Friday a cdfnt will be dropping through the Great Lakes, but the
atmosphere will be in a similar state to Thursday. Scattered
thunderstorms should pop again on Friday. Highs on Friday should be
in the upper 80s.
The cdfnt will drop down into the fa Friday night. Thunderstorms
should accompany the front. The front will still be located in srn
OH/IN Saturday morning. This will mean that pcpn chances will linger
across the srn counties. Temperatures will be cooler, with highs in
the mid to upper 80s.
On Sunday, will lean towards the EC solution which builds a dry high
pressure in. The GFS brings return pcpn back too quickly. Went with
highs in the lower to mid 80s.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Surface high pressure is currently just off to the north of the
area this morning with light winds and MVFR/VFR cigs. During the
afternoon today a shortwave will cross the terminals with most of
convection forecasted to be off south of the terminals. Currently
there is ongoing convection occurring in southern Illinois and
the HRRR has most of this weakening and passing just south of CVG.
Have followed this solution and left the mention of precipitation
out of the TAFs.
Tonight into Tuesday morning surface high pressure will pull east
bringing another night of near calm winds. Mostly VFR expected
through the issuance.
OUTLOOK...Chance of thunderstorms Wednesday and Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...Binau
SHORT TERM...JGL
LONG TERM...Sites
AVIATION...Haines
Hazardous weather outlook, Aug 1, 3:58 AM EST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT MON AUG 1 2016
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-021000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
458 AM EDT MON AUG 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 6:19 AM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
719 AM EDT MON AUG 1 2016
OHZ026-034-035-043>046-011300-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-
INCLUDING THE CITIES OF...KENTON...ADA...CELINA...COLDWATER...
WAPAKONETA...ST. MARYS...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE
719 AM EDT MON AUG 1 2016
...PATCHY DENSE FOG THIS MORNING...
PATCHY DENSE FOG WITH VISIBILITIES RESTRICTED TO A QUARTER OF A
MILE OR LESS WILL BE POSSIBLE ACROSS WEST CENTRAL OHIO THROUGH 9
AM.
IF TRAVELING THIS MORNING...USE CAUTION AND BE PREPARED FOR RAPID
CHANGES IN VISIBILITY OVER A SHORT DISTANCE.
BINAU
Flood, Switzerland
- When
- August 1, 12:07 PM EST to 2:15 PM EST
- Where
- Switzerland County, 1.77 mi SSE of Braytown to 1.95 mi SE of Vevay Robinson Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.706, -85.138
A mudslide closed State Route 56 from Green Valley Road to Spring Branch Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20165 deaths · 1 event
- Flash Flooding in Missouri, August 1, 20161 death · 4 events
- Flash Flooding and Damaging Winds in South Carolina, August 1, 2016$2.1 million · 60 kt wind · 22 events
- Flash Flooding and Damaging Winds in Utah, August 1 to 4, 2016$1.0 million · 61 kt wind · 11 events
- Hail in Nebraska, August 1, 2016$665,000 · 1.75 in hail · 5 events
- Wildfire in Wyoming, August 1 to 6, 20161 injured · $500,000 · 1 event
- Drought in Mississippi, August 1 to 31, 2016$360,000 · 10 events
- Flash Flooding in New York, August 1, 2016$225,000 · 4 events
- Drought in Georgia, August 1 to 31, 201667 events
- Hail and Damaging Wind in North Dakota, August 1, 2016$100,000 · 1.75 in hail · 10 events
- Flash Flood and Damaging Winds in Iowa, August 1 to 2, 2016$45,000 · 56 kt wind · 26 events
- Damaging Winds and Lightning Strike in Georgia, August 1 to 2, 2016$109,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641515.